Jump to content
SurvivingAntidepressants.org is temporarily closed to new registrations until 1 March ×

Harriet ~ not good to do this alone


Harriet

Recommended Posts

Hello everyone,

I've been reading posts on this site since I began w/d from Lamictal over 2 years ago. The last four years have been hell for various life reasons, and trying to write down my life was just too much for my limited brain function.

 

A naturopath thought the Lamictal might be a problem (which it was) and I w/d off that in 2013. Last year I went to a Functional medicine doctor because I've been sick for too long without any answers as to why. After spending thousands (no exaggeration) of dollars on supplements etc. a genetic test revealed the MTHFR double mutation. I don't fully understand this, except to say that my body is only able to absorb, process, and detox at 11%. So, this explains why my system is so sensitive to everything.

 

I was so focused last summer on taking vitamins, changing my diet, quitting smoking, that I totally lost track of my .5 mg x2 daily of Klonopin and realized about 2 months in that I had decreased my dose to .5. I did have symptoms, but couldn't tell if it was from the other changes I was making. There were just too many things going on.

 

So, I decided I was ready now to get rid of the Klonopin and began with the Valium cross over in May 2015. I started having symptoms of increased depression and severe exhaustion. My Dr. said to try w/d with only Klonopin. I started the .125 mg sublingual June 8th, and am taking it 3 times daily.

 

I've been reading as much as I can about tapering, but my brain can only process so much and once I see numbers, my brain goes numb ( with or without w/d).

 

I need to connect with people who understand and can validate that what I am experiencing is only w/d and I'm not losing my mind. I feel very scared most of the time and life feels so uninteresting.

 

Thank you in advance for reading this.

Various unsuccessful trials of AD starting around 1998 for Chronic Fatigue and Ebstein Barr Virus. Discontinued due to horrible reactions both upon starting and stopping. Put on Klonopin in 1999 after getting panic attack driving on highway 3 days after discontinuing steroid. Started Lamictal 200 mg around 2006 and w/d Feb 2013 - Oct 2013. Klonopin use increased over the years to .5mg twice daily. Because of medical issues, inadvertently cut down to .5 mg daily last summer (2014). Began Klonopin taper May 28th with Valium cross over. Started to experience increase depression and exhaustion. Dr. suggested tapering with the Klonopin only. I have been taking sublingual .125 mg x 3 daily since June 8th.

Link to comment
  • Moderator Emeritus

Hi Harriet,

Welcome to the group. I'm sorry to hear about what you have been through the last 4 years and I'm glad you are able to post now. You will find a lot of friendly help and support here. Thank you for filling in your signature.

 

If you would like some support specifically with your Klonopin taper, please start a topic for yourself here: Members-only benzo forum

 

You may also find this topic useful:  The importance of MTHFR, methylation, and B vitamins ...

 

Are you experiencing any symptoms at the moment?

 

You can use this thread as your ongoing journal to track progress, write about symptoms, ask questions and communicate with the community, add to it whenever you want.

 

Petunia.

I'm not a doctor.  My comments are not medical advise. These are my opinions based on my own experience and what I've learned. Please discuss your situation with a medical practitioner who has knowledge of tapering and withdrawal...if you are lucky enough to find one.

My Introduction Thread

Full Drug and Withdrawal History

Brief Summary

Several SSRIs for 13 years starting 1997 (for mild to moderate partly situational anxiety) Xanax PRN ~ Various other drugs over the years for side effects

2 month 'taper' off Lexapro 2010

Short acute withdrawal, followed by 2 -3 months of improvement then delayed protracted withdrawal

DX ADHD followed by several years of stimulants and other drugs trying to manage increasing symptoms

Failed reinstatement of Lexapro and trial of Prozac (became suicidal)

May 2013 Found SA, learned about withdrawal, stopped taking drugs...healing begins.

Protracted withdrawal, with a very sensitized nervous system, slowly recovering as time passes

Supplements which have helped: Vitamin C, Magnesium, Taurine

Bad reactions: Many supplements but mostly fish oil and Vitamin D

June 2016 - Started daily juicing, mostly vegetables and lots of greens.

Aug 2016 - Oct 2016 Best window ever, felt almost completely recovered

Oct 2016 -Symptoms returned - bad days and less bad days.

April 2018 - No windows, but significant improvement, it feels like permanent full recovery is close.

VIDEO: Where did the chemical imbalance theory come from?



VIDEO: How are psychiatric diagnoses made?



VIDEO: Why do psychiatric drugs have withdrawal syndromes?



VIDEO: Can psychiatric drugs cause long-lasting negative effects?

VIDEO: Dr. Claire Weekes

 

 

 

Link to comment

Thank you Petunia for your response and the links. I will go over to the Benzo thread and post there later today or tomorrow.

 

Yes, I've been having an increase in depressed thinking and the panic/fear in the early morning. The thread on cortisol was very helpful. I don't understand why I'm having an increase in symptoms when it's been almost two months on this dose, .375 mg. For the last few days the fear ( especially being alone) is lasting most of the day.

Various unsuccessful trials of AD starting around 1998 for Chronic Fatigue and Ebstein Barr Virus. Discontinued due to horrible reactions both upon starting and stopping. Put on Klonopin in 1999 after getting panic attack driving on highway 3 days after discontinuing steroid. Started Lamictal 200 mg around 2006 and w/d Feb 2013 - Oct 2013. Klonopin use increased over the years to .5mg twice daily. Because of medical issues, inadvertently cut down to .5 mg daily last summer (2014). Began Klonopin taper May 28th with Valium cross over. Started to experience increase depression and exhaustion. Dr. suggested tapering with the Klonopin only. I have been taking sublingual .125 mg x 3 daily since June 8th.

Link to comment
  • Moderator Emeritus

How long have you been having increased symptoms? I'm happy to see you have posted in the benzo forum, you will get help with this there.

I'm not a doctor.  My comments are not medical advise. These are my opinions based on my own experience and what I've learned. Please discuss your situation with a medical practitioner who has knowledge of tapering and withdrawal...if you are lucky enough to find one.

My Introduction Thread

Full Drug and Withdrawal History

Brief Summary

Several SSRIs for 13 years starting 1997 (for mild to moderate partly situational anxiety) Xanax PRN ~ Various other drugs over the years for side effects

2 month 'taper' off Lexapro 2010

Short acute withdrawal, followed by 2 -3 months of improvement then delayed protracted withdrawal

DX ADHD followed by several years of stimulants and other drugs trying to manage increasing symptoms

Failed reinstatement of Lexapro and trial of Prozac (became suicidal)

May 2013 Found SA, learned about withdrawal, stopped taking drugs...healing begins.

Protracted withdrawal, with a very sensitized nervous system, slowly recovering as time passes

Supplements which have helped: Vitamin C, Magnesium, Taurine

Bad reactions: Many supplements but mostly fish oil and Vitamin D

June 2016 - Started daily juicing, mostly vegetables and lots of greens.

Aug 2016 - Oct 2016 Best window ever, felt almost completely recovered

Oct 2016 -Symptoms returned - bad days and less bad days.

April 2018 - No windows, but significant improvement, it feels like permanent full recovery is close.

VIDEO: Where did the chemical imbalance theory come from?



VIDEO: How are psychiatric diagnoses made?



VIDEO: Why do psychiatric drugs have withdrawal syndromes?



VIDEO: Can psychiatric drugs cause long-lasting negative effects?

VIDEO: Dr. Claire Weekes

 

 

 

Link to comment

Please sign in to comment

You will be able to leave a comment after signing in



Sign In Now
×
×
  • Create New...

Important Information

Terms of Use Privacy Policy